Article Text

PDF

Oxybuprocaine keratopathy: a preventable disease.
  1. E P Penna and
  2. K F Tabbara

    Abstract

    Topically applied anaesthetics may lead to a serious keratopathy. Three patients presented to us with disciform keratitis, peripheral corneal ring, and stromal infiltration following the topical use of oxybuprocaine. All three patients developed marked decrease in vision secondary to corneal scarring. In all three patients oxybuprocaine was dispensed over the counter by a pharmacist. Legislation for the restriction of over-the-counter sale of topical anaesthetics, steroids, and antibiotics is essential in the prevention of many of the self-induced ocular disorders seen in developing countries.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.